CARROLLTON, Texas (CBSDFW.COM) – A 14-year-old girl who says she was a victim of fentanyl poisoning recalls feeling as if she would die.
"You start sweating a lot. You get really paranoid," she said.
The symptoms, she said, were common when taking pills students referred to as "percs," a reference to the medication Percocet.
She says drugs werewhere she was a student, until recently.
Federal court records reveal an investigation by local police working with the U.S. Drug Enforcement Administration found a local drug house supplying students there with fentanyl tainted pills linked to three teens' deaths and at least six other overdoses.
"They smoke in the restrooms and they take pills in the restrooms," she said. "Everyone does it and they want to see how it feels like."
Seeing her friends using pills made her curious, too.
"I guess I just wanted to try it," she said.
Her mother says the first time she found her daughter high on campus this past December, the school nurses told her it looked like she'd taken a pill poisoned with fentanyl.
"It was laced with something and I didn't know," the girl said.
Students, she says, are aware the pills designed to look like Percocet or Oxycontin can contain fentanyl, which puts them at risk of overdosing.
"They make the pills seem like the real ones," she said.
The recent rash of deaths, she said, alarmed students.
"But nobody really stopped doing it. They just kept on doing them," she said.
Her mother says, since the first incident with her daughter, she started calling the school daily to check on her and ask for help.
"They couldn't help because they had many kids and couldn't control them," she says she was told.
Within weeks, though, she got a call from her daughter at school and found her under the influence again.
"My heart was racing really fast," the teen says.
Her mother took her home to recover.
She says her daughter had black circles under her eyes, severe stomach indigestion, lack of appetite, and antisocial behavior. Another symptom of the drug? Memory loss.
Her daughter couldn't remember entire days.
"I could have lost my daughter to that pill," she said.
She withdrew her daughter from school, admitted her to a clinic for two weeks, and now keeps her homeschooled and under constant supervision.
"I'm scared to send my kids to school," she says. "Access to drugs is too easy."
Her daughter says, according to police, from similarly tainted pills. The teen worries for her other friends who, she says, are hooked.
"They take it every day, and some can't go to sleep without it," she said.
She doesn't consider herself an addict, but, if she went back to her old school, she admits, she'd probably end up taking pills again.
"Because of the people that you're around," she explained.
for more features.